Alert archive / Minnesota / Dense Fog Advisories in 2012

Dense Fog Advisory 8, NWS Twin Cities, MN

October 23, 20129 counties in Wisconsin; 42 counties in Minnesota

NWS Twin Cities, MN issued this dense fog advisory at Oct 23, 2012, 3:24 PM CDT for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Oct 23, 2012, 10:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 3:24 PM CDT (20:24 UTC)
In effect from
Oct 23, 2012, 10:00 PM CDT
Expired
Oct 24, 2012, 6:12 AM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS73 KMPX 232024
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 PM CDT TUE OCT 23 2012

...DENSE FOG TO RETURN TO THE REGION TONIGHT...

.AN UNSEASONABLY MOIST AIRMASS ACROSS MINNESOTA AND WISCONSIN WILL
ALLOW FOR THE RETURN OF DENSE FOG TO THE ENTIRE AREA TONIGHT. THE
FOG WILL BEGIN TO RAPIDLY EXPAND ACROSS THE AREA AFTER 10
PM...WITH WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS
EXPECTED AFTER MIDNIGHT. THE FOG WILL BEGIN TO DISSIPATE ACROSS
WESTERN MINNESOTA BY 8 AM WEDNESDAY MORNING AS A COLD FRONT MOVES
IN FROM THE DAKOTAS. THE FOG WILL PERSIST INTO THE MID MORNING
ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
240430-
/O.NEW.KMPX.FG.Y.0008.121024T0300Z-121024T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
324 PM CDT TUE OCT 23 2012

...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT WEDNESDAY. 

* VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS.

* IMPACTS...DENSE FOG WILL CREATE HAZARDOUS TRAVELING CONDITIONS
  DUE TO SIGNIFICANTLY REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
3 follow-up statements
187 
WWUS73 KMPX 240234
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
934 PM CDT TUE OCT 23 2012

...DENSE FOG TO RETURN TO THE REGION TONIGHT...

.AN UNSEASONABLY MOIST AIRMASS ACROSS MINNESOTA AND WISCONSIN
WILL ALLOW FOR DENSE FOG ACROSS THE ENTIRE AREA TONIGHT. THE FOG
WILL BEGIN TO RAPIDLY EXPAND ACROSS THE AREA DURING THE EARLY
OVERNIGHT...WITH WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS
EXPECTED. FOG WILL BEGIN TO DISSIPATE ACROSS WESTERN MINNESOTA
EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES IN FROM THE DAKOTAS.
HOWEVER...IT WILL PERSIST INTO THE MID MORNING ACROSS EASTERN
MINNESOTA AND WESTERN WISCONSIN.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241200-
/O.CON.KMPX.FG.Y.0008.121024T0300Z-121024T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
934 PM CDT TUE OCT 23 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* VISIBILITY...A QUARTER MILE OR LESS.

* IMPACTS...DENSE FOG WILL CREATE HAZARDOUS TRAVELING CONDITIONS 
  DUE TO SIGNIFICANTLY REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

BORGHOFF
158 
WWUS73 KMPX 240827
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CDT WED OCT 24 2012

...AREAS OF DENSE FOG OVER PARTS OF WEST CENTRAL WISCONSIN AND
EAST CENTRAL MINNESOTA THROUGH MID MORNING WEDNESDAY...

.A DENSE FOG ADVISORY REMAINS IN EFFECT ACROSS PARTS OF WEST
CENTRAL WISCONSIN AND EAST CENTRAL MINNESOTA...GENERALLY ALONG AND
EAST OF AN ONAMIA...TO ST PAUL..TO LAKEVILLE LINE...WHERE VISIBILITIES AROUND
ONE QUARTER MILE OR LESS ARE EXPECTED THROUGH MID MORNING.

MEANWHILE...EXTENSIVE CLOUD COVER AND NORTHWEST WINDS IN ADJACENT AREAS OF CENTRAL
AND SOUTH CENTRAL MINNESOTA HAVE KEPT FOG FROM BECOMING DENSE.
WHILE PATCHY FOG WILL STILL BE POSSIBLE...THE PORTION OF THE
ADVISORY THAT INCLUDED CENTRAL AND SOUTH CENTRAL MINNESOTA...GENERALLY WEST OF
AN ONAMIA...TO WESTERN TWIN CITIES...TO ALBERT LEA LINE....HAS
BEEN CANCELED.


MNZ041>043-047>051-054>060-064>069-073>077-082>085-091>093-240930-
/O.CAN.KMPX.FG.Y.0008.000000T0000Z-121024T1500Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
327 AM CDT WED OCT 24 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE DENSE FOG ADVISORY. 

EXTENSIVE CLOUD COVER AND NORTHWEST WINDS IN CENTRAL AND SOUTH
CENTRAL MINNESOTA HAVE KEPT FOG FROM BECOMING DENSE. WHILE PATCHY
FOG WILL STILL BE POSSIBLE...THE PORTION OF THE ADVISORY THAT
INCLUDED CENTRAL AND SOUTH CENTRAL MINNESOTA...GENERALLY WEST OF
AN ONAMIA...TO WESTERN TWIN CITIES...TO ALBERT LEA LINE...HAS BEEN
CANCELED.


$$

MNZ044-045-052-053-061>063-070-078-WIZ014>016-023>028-241500-
/O.CON.KMPX.FG.Y.0008.000000T0000Z-121024T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-ANOKA-RAMSEY-WASHINGTON-DAKOTA-
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...BLAINE...ST. PAUL...STILLWATER...BURNSVILLE...
RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
327 AM CDT WED OCT 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...A QUARTER MILE OR LESS.

* IMPACTS...DENSE FOG WILL CREATE HAZARDOUS TRAVELING CONDITIONS 
  DUE TO SIGNIFICANTLY REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
524 
WWUS73 KMPX 241112
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 AM CDT WED OCT 24 2012

...DENSE FOG ADVISORY FOR PARTS OF WEST CENTRAL WISCONSIN AND EAST
CENTRAL MINNESOTA CANCELED...

.ALTHOUGH AREAS OF FOG WILL LINGER THIS MORNING...WIDESPREAD
VISIBILITIES ARE ABOVE ONE QUARTER MILE. THEREFORE...THE DENSE FOG
ADVISORY FOR PARTS OF WEST CENTRAL WISCONSIN AND EAST CENTRAL
MINNESOTA HAS BEEN CANCELED.

MNZ044-045-052-053-061>063-070-078-WIZ014>016-023>028-241215-
/O.CAN.KMPX.FG.Y.0008.000000T0000Z-121024T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-ANOKA-RAMSEY-WASHINGTON-DAKOTA-
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...BLAINE...ST. PAUL...STILLWATER...BURNSVILLE...
RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
612 AM CDT WED OCT 24 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE DENSE FOG ADVISORY. 

ALTHOUGH AREAS OF FOG WILL LINGER THIS MORNING...WIDESPREAD
VISIBILITIES ARE ABOVE ONE QUARTER MILE. THEREFORE...THE DENSE FOG
ADVISORY FOR PARTS OF WEST CENTRAL WISCONSIN AND EAST CENTRAL
MINNESOTA HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Oct 23, 12:44 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 23, 12:44 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 PM CDT TUE OCT 23 2012

.AVIATION... /18Z TAF ISSUANCE/

A WARM FRONT OVER SOUTHERN MN WILL CONTINUE TO LIFT THIS
AFTERNOON. CONFIDENCE HIGHEST FOR MVFR CEILING INTO THIS
EVENING AT KMSP WITH 4 TO 8 HUNDRED FOOT CEILINGS COMMON ELSEWHERE
WITH VISIBILITIES IMPROVING TO 2 TO 4 MILES. KAXN WILL BE AT THE
LOW END OF THESE VALUES. THERE IS A SMALL CHANCE FOR A FEW
THUNDERSTORMS TONIGHT...ESPECIALLY OVER WEST CENTRAL WI. INDICATE
VCSH FOR KRNH AND KEAU. WITH VERY MOIST LOW LEVEL AIR OVERHEAD
TONIGHT...IT APPEARS ALL TAF SITES WILL SINK BACK TO LIFR OR EVEN
VLIFR IN STRATUS AND FOG. CONDITIONS MAY NOT IMPROVE VERY FAST ON
WEDNESDAY WITH A NEARLY STATIONARY FRONT NE-SW ACROSS THE AREA.

KMSP...EXPECT CEILINGS THIS AFTERNOON IN THE 015-020 FOOT RANGE
ALONG WITH 5-6SM VISIBILITY. SMALL THREAT FOR SHRA/TSRA ACTIVITY
AFTER 23Z TO THE EAST OF THE AIRFIELD. CONFIDENCE NOT HIGH ENOUGH
ATTM TO INCLUDE VCSH. A DETERIORATING TREND ONCE AGAIN TONIGHT
WITH LIFR/VLIFR LIKELY IN THE 08Z-14Z TIME FRAME. SOME IMPROVEMENT
LATE IN MORNING ON WEDNESDAY...WITH LOW MVFR IN THE AFTERNOON.

/OUTLOOK FOR KMSP/
WED...IFR CIGS/VSBYS IMPROVING TO MVFR. SHRA/TSRA IN THE AFTN/NIGHT.
      WINDS N 5-10 KTS.
THU...IFR/LOW MVFR CIGS/VSBYS. SHOWERS. WINDS NW 10-15 KTS.
FRI...VFR. WINDS NW 10-15 KTS.

&&

.DISCUSSION... /ISSUED 315 AM CDT TUE OCT 23 2012/

SHRTWV ACROSS EASTERN SD/NE NEBRASKA ALONG WITH AMPLE MOISTURE
SURGING NORTHWARD FROM EARLIER CONVECTION ACROSS SOUTHERN IA...HAS
LED TO MORE NUMEROUS SHRA/TSRA DEVELOPMENT ACROSS S MN. IT LOOKS
AS THOUGH THESE STORMS WERE ABLE TO TAP SOME ELEVATED INSTABILITY
ACROSS S MN DURING THE OVERNIGHT HRS. HOWEVER...THIS SHOULD BE
SHORT LIVED AS DEEPER MOISTURE WILL LIFT NORTHWARD ALLOWING FOR
MAINLY -DZ/FG TO PERSIST ACROSS S MN BEFORE DRIER AIR BEGINS TO
EVADE FROM THE CENTRAL PLAINS. THE DRIER AIR IS ALSO ANOTHER
PROBLEM AS THE FG/STRATUS HAS DEVELOPED AS FAR SOUTH AS KANSAS
WHICH MAY CONTINUE THE LOWER CLDS/FG IN S MN THEN PREVIOUS
FORECAST THAT HAD SOME SUNSHINE THIS AFTN. BIGGEST FACTOR FOR
CONTINUING FG/LOW CLDS THRU MIDDAY IS WHETHER THE DEPTH OF THE
STRATUS ACROSS NE/KS IS SHALLOW ENOUGH TO MIX OUT. WITH A MORE
PESSIMISTIC FORECAST ON CLD CVR...HAD LOWERED AFTN TEMPS A FEW
DEGREES. MAINLY FOLLOWING A SURGE OF HIGHER DEW PTS WHICH WILL
LEAD TO TEMPS IN THE 60S...WITH A FEW 70S ALONG THE IA BORDER.

AFT THE MORNING CONVECTION...MOST OF THE SHORT TERM FORECAST WILL
DEAL WITH THE STRONG SHRTWV/LONG WAVE TROUGH ACROSS THE WESTERN
U.S. AND HOW IT WILL TRANSLATE ACROSS THE PLAINS...AND INTO THE
UPPER MIDWEST BY MIDWEEK. MODELS ARE DEPICTING SEVERAL WEAK
SHRTWV/S RIDING NE ALONG A NEARLY STATIONARY FRONTAL BOUNDARY
LATER TONIGHT ACROSS EASTERN MN. ALONG AND AHEAD OF THIS
FRONT...VERY MILD AIR WILL LEAD TO ADDITIONAL CONVECTION...BUT
UNCERTAINTIES EXIST ON HOW WIDESPREAD THE ACTIVITY BECOMES IN THE
NEXT 24 HRS. WILL LEAN TOWARD ONLY CHC POPS THROUGH LATE
TONIGHT...BEFORE THE MAIN SHRTWV AND UPPER LEVEL SUPPORT SHOULD
INDUCE A LONG AREA OF PRECIPITATION ACROSS THE UPPER MIDWEST.
PRECIPITABLE WATER VALUES ARE OVER ONE INCH ALONG AND SOUTH OF
THIS FRONT...SO RAINFALL AMTS COULD BE LOCALLY HEAVY IN SC/EC MN
AS WELL AS WC WI ON WED/EARLY THU. ONCE THE MUCH COOLER AIR BEGINS
TO FILTER ACROSS THE UPPER MIDWEST...EXPECT RAINFALL AMTS TO
LESSEN...WITH THE CHC OF -SN IN WC MN EARLY THU MORNING BEFORE THE
PRECIPITATION ABRUPTLY ENDS BY MIDDAY. COOL -RA WILL OCCUR IN THE
EASTERN FA WHICH DEEPER MOISTURE WILL HOLD ON UNTIL THE LATE AFTN.

THE EXTENDED PERIOD REMAINS THE SAME WITH THE LARGE LONG WAVE
TROUGH DEVELOPING ACROSS THE U.S...MAINLY EAST OF THE ROCKIES.
THERE REMAINS SOME SUBTLE WAVES LATE IN THE WEEKEND...EARLY NEXT
WEEK ALONG THE TRANSITION ZONE OF MORE PACIFIC AIR MOVING ACROSS
THE ROCKIES. THIS MAY GENERATE A FEW RAIN OR SNOW SHOWERS
SUNDAY...AND POSSIBLE MONDAY. HOWEVER...BY MONDAY THE ATMOSPHERE
SHOULD BE WARM ENOUGH TO BE ALL IN THE FORM OF RAIN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JLT
Hazardous weather outlook, Oct 23, 12:17 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 PM CDT TUE OCT 23 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1217 PM CDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW NON SEVERE THUNDERSTORMS MAY OCCUR TONIGHT ACROSS THE
OUTLOOK AREA. AREAS OF DENSE FOG ARE ALSO POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF DENSE FOG ARE POSSIBLE WEDNESDAY MORNING. THERE IS A CHANCE
FOR THUNDERSTORMS ACROSS MAINLY EAST CENTRAL...SOUTH CENTRAL
MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN WEDNESDAY AND
WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

RAH

In the hours before

Local storm report, Oct 23, 9:41 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 AM CDT TUE OCT 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       3 WSW MAPLE GROVE       45.08N 93.52W
10/23/2012  M1.68 INCH       HENNEPIN           MN   TRAINED SPOTTER

0500 AM     HAIL             3 WSW MAPLE GROVE       45.08N 93.52W
10/23/2012  M0.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:07 AM CDTSpecial Weather StatementMPXRenville23 min
Oct 23, 4:32 AM CDTSpecial Weather StatementMPXHennepin28 min
Oct 23, 6:36 AM CDTSpecial Weather StatementMPXAnoka39 min

Nearby

Dense Fog Advisories in Minnesota, 2012Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.